*EXPLETIVE* the medication

Discussion in 'Therapy and Medication' started by aoeu, Dec 10, 2008.

  1. aoeu

    aoeu Well-Known Member

    I went off my anti-depressant about 4-5 days ago, the effects have worn off. What this means: happier, better sleep, more dream retention, and... more suicidal. I would rather have the first three than lose the last.
     
  2. aoeu

    aoeu Well-Known Member

    Withdrawl for the lose... I can hardly stand.
     
  3. snowraven

    snowraven Well-Known Member

    Decided to stop mine last week and feel better for it. Still struggling with things but have got the motivation back to try and sort some of it out. Best of luck. S.:smile:
     
  4. Oak

    Oak Senior Member & Antiquities Friend

    I hope you didn't go cold turkey in getting off all meds. It must be done slowly and the best to advice you on this is who prescribe them to you.
    It is a slow process to avoid withdrawal. Hope this helps you. Cold turkey can have strong and bad side effects so be careful. And please keep in touch with your dpsi for a short period after. If you feel suicidal that means that you done it too quickly or that you arent ready to come off of them.
    Discuss all of this with your spsi.

    Best of luck and :hug: granny xx
     
  5. Petal

    Petal SF dreamer Staff Alumni SF Supporter

    Aoeu, did you consult your doctor before coming off your medication?

    It is dangerous to stop taking them all of a sudden, it can make you feel suicidal. I stopped taking my meds cold turkey last september, and I was extremely anxious,angry,suicidal for weeks. Please consult your doctor if you haven't already.

    Thinking of you,Lynn :heart:
     
  6. aoeu

    aoeu Well-Known Member

    I didn't go off slowly, I wanted to hurt myself. I also didn't consult my doctor yet. I talk to him next Wednesday.

    I've gone off of them before, and I felt much the same. I started taking them again when I felt suicidal that time. Not this time, though. I don't like feeling unhappy just to keep myself alive. The medication is depressing, but it keeps the suicidal thoughts at bay. Therapy, too, was useless - but they knew I was alive for another week.

    Oh, to boot, the psych who handles my medication makes me feel extremly uncomfortable. :(
     
  7. aoeu

    aoeu Well-Known Member

    Uuughhh.... Turns out there's another positive effect to the medication: making me not want to kill others. The slightest thing makes me want to rip someone's head off now. Everything is so... extreme right now. I can't do this... When I am on it everything is just dead. When I'm not, it's all too much... I just completely snapped on some people for no reason. I think I'm going to cancel my appointment with my psychiatrist. I don't want to deal with him.
     
  8. Oak

    Oak Senior Member & Antiquities Friend

    Hun if your psich doctor makes you uncomfortable cant you ask for a different one instead of cancelling your apointment? If you snap out of it and feel like or do take it out on others that means that you are not doing too well and do need help. Hopefully you will take the right decision and not refuse the help you can get on account of a doc you dont get along with.

    p.s. what do you actually mean by 'not comfortable'? an uncompatibility or antipathy?

    granny
     
  9. aoeu

    aoeu Well-Known Member

    I'm not sure whether I can ask for another. This doctor does all the medication at that office - and this is the only office that's paid for by the university. "Antipathy" is probably the best descriptor... This is a point that's come up in therapy, though. It's "transferrance" in action. I can't deal with most men because of some deep-seated emotional issues [this is one of the reasons I don't take up offers of buddies. Most are from males. The name "Granny" does much of the same.]
     
  10. aoeu

    aoeu Well-Known Member

    Ugh, he advised me to go back on them because his office is closed over Christmas. I hate the starting up effects. I hate the sex drive destruction side effect. I hate that it keeps me alive.
     
  11. fromthatshow

    fromthatshow Staff Alumni

    Maybe medication isn't the answer for you then.
    Maybe you just need therapy to take care of the suicidal feelings.
    I can sort of relate. I am not always happy but I can notice that my suicidal feelings don't fade away even as my mood goes up, or I'm getting better sleep, etc.
    Are you currently in therapy? I would suggest it if not.
     
  12. aoeu

    aoeu Well-Known Member

    Just dropped out of therapy. I don't think that's for me, either.

    I need a friend.
     
  13. aoeu

    aoeu Well-Known Member

    Oh. And when I think I have a friend coming, I'm abandoned, so don't offer. Thanks.
     
  14. fromthatshow

    fromthatshow Staff Alumni

    I'm sorry that's been your experience.
    I know what that feels like.
    :hug:
     
  15. aoeu

    aoeu Well-Known Member

    Dropped out of therapy again. I give up. On therapy. On friends. On school. On career. I'm done. I want out.
     
  16. fromthatshow

    fromthatshow Staff Alumni

    :hug: I'm sorry.